Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Nonstandard topology on function spaces with applications to hyperspaces


Author: Hermann Render
Journal: Trans. Amer. Math. Soc. 336 (1993), 101-119
MSC: Primary 54J05; Secondary 03H05, 54B20, 54C35, 54D60
DOI: https://doi.org/10.1090/S0002-9947-1993-1097169-6
MathSciNet review: 1097169
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper the techniques of Nonstandard Analysis are used to study topologies on the set of all continuous functions. We obtain nonstandard characterizations for conjoining and splitting topologies and we give a complete description of the monads of the compact-open topology which leads to very elegant and simple proofs of some important results. For example we prove a generalized Ascoli Theorem where the image space is only Hausdorff or regular. Then we apply our results to the hyperspace and solve questions of Arens and Dugundji, Wattenberg and Topsøe. Finally we discuss real compact spaces and the continuity of the diagonal function.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54J05, 03H05, 54B20, 54C35, 54D60

Retrieve articles in all journals with MSC: 54J05, 03H05, 54B20, 54C35, 54D60


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1097169-6
Keywords: Hyperspaces, convergence topology, Ascoli Theorem, diagonal function, exponential map, real compactness
Article copyright: © Copyright 1993 American Mathematical Society